Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Lubbock, TX

March 10, 2007Briscoe County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 10, 2007, 10:49 PM CST for Briscoe County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2007, 10:49 PM CST (04:49 UTC)
Expired
Mar 10, 2007, 11:45 PM CST
In force
56 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Briscoe County, TX

The radar

The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 110450
SVRLUB
TXC045-110545-
/O.NEW.KLUB.SV.W.0002.070311T0449Z-070311T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1049 PM CST SAT MAR 10 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1145 PM CST

* AT 1043 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE EXTENDING FROM MACKENZIE RESERVOIR TO    
  ABOUT 5 MILES WEST OF SILVERTON MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CAPROCK CANYON
  ST. PARK...QUITAQUE AND VALLEY SCHOOLS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3471 10147 3432 10146 3432 10097 3472 10096

$$

KW
2 follow-up statements
000 
WWUS54 KLUB 110501
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1100 PM CST SAT MAR 10 2007

TXC045-110545-
/O.CON.KLUB.SV.W.0002.000000T0000Z-070311T0545Z/
BRISCOE TX-
1100 PM CST SAT MAR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR BRISCOE COUNTY...

AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM SILVERTON TO ABOUT 10 MILES 
WEST OF CAPROCK CANYON ST. PARK MOVING EAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE VALLEY
SCHOOLS...CAPROCK CANYON ST. PARK...SILVERTON AND QUITAQUE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3464 10145 3432 10146 3432 10097 3466 10097

$$

KW
000 
WWUS54 KLUB 110527
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 PM CST SAT MAR 10 2007

TXC045-110545-
/O.CON.KLUB.SV.W.0002.000000T0000Z-070311T0545Z/
BRISCOE TX-
1126 PM CST SAT MAR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR SOUTHEASTERN BRISCOE COUNTY...

AT 1123 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES 
SOUTHWEST OF BRICE TO VALLEY SCHOOLS. THESE STORMS WERE MOVING EAST 
AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE VALLEY SCHOOLS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3461 10104 3433 10105 3432 10096 3466 10095

$$

KW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 8:45 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 10, 8:45 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CST SAT MAR 10 2007

.UPDATE...
FOCUS FOR CONVECTION WILL CONTINUE OVER THE EXTREME SOUTHERN
PANHANDLE AND NORTHERN SOUTH PLAINS THROUGH MIDNIGHT. HAVE UPDATED
TO INCREASE POPS TO LIKELY THROUGH 06Z FOR THE NORTHERN TWO ROWS
OF COUNTIES. WILL LEAVE 30S IN FOR THE CENTRAL TIER AND LOWER POPS
TO SLIGHT CHANCE ACROSS MOST OF THE SOUTHERN TIER.

WILL LEAVE REMAINDER OF THE FORECAST AS IS. KW

&&

.AVIATION...
FIRST COMPLEX OF SHOWERS AND THUNDERSTORMS AFFECTING KCDS WITH 30
TO 40KT WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. BEHIND THIS
COMPLEX...ADDITIONAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL
AFFECT KCDS THROUGH AT LEAST MIDNIGHT. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        43  54  39  60  38 /  70  60  30  40  20
TULIA         43  54  40  59  39 /  80  60  50  40  30
PLAINVIEW     44  55  43  59  42 /  80  70  40  40  30
LEVELLAND     46  57  44  59  42 /  60  60  40  40  30
LUBBOCK       48  57  45  59  45 /  60  70  40  40  30
BROWNFIELD    48  57  45  59  44 /  50  60  40  40  30
CHILDRESS     50  59  48  63  46 /  80  80  60  40  30
SPUR          50  57  48  64  46 /  60  70  50  40  30
ASPERMONT     54  61  50  65  50 /  60  70  60  40  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/17/06
Hazardous weather outlook, Mar 10, 5:51 AM CST, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CST SAT MAR 10 2007

TXZ021>044-111200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CST SAT MAR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Special weather statement, Mar 10, 4:57 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CST SAT MAR 10 2007

TXZ022-023-110000-
CASTRO-SWISHER-
INCLUDING THE CITIES OF...DIMMITT...HART...TULIA
457 PM CST SAT MAR 10 2007

...STRONG THUNDERSTORMS TO AFFECT CASTRO AND SWISHER COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST
ACROSS CASTRO AND SWISHER COUNTIES THROUGH 530 PM. STRONG WIND
GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL ACCOMPANY THESE STORMS.
THE STRONGEST THUNDERSTORMS WILL AFFECT THE CITY OF HAPPY. NEW
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
7 PM BUT THESE STORMS SHOULD NOT BE STRONG.

KW
Special weather statement, Mar 10, 6:32 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CST SAT MAR 10 2007

TXZ023-029-110145-
SWISHER-HALE-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW
632 PM CST SAT MAR 10 2007

...STRONG THUNDERSTORMS AFFECTING HALE AND SWISHER COUNTIES...

STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS HALE AND
SWISHER COUNTIES BETWEEN 630 AND 730 PM. THE STRONGEST
THUNDERSTORMS WILL AFFECT THE CITIES OF HALFWAY...PLAINVIEW...SETH
WARD...KRESS AND CLAYTONVILLE. HAIL UP TO ONE HALF INCH AND STRONG
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IF YOU
ARE OUTSIDE...MOVE TO A STURDY BUILDING AND STAY AWAY FROM THE
WINDOWS.

KW
Local storm report, Mar 10, 10:25 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CST SAT MAR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ESTELLINE               34.55N 100.44W
03/10/2007                   HALL               TX   LAW ENFORCEMENT

            TRAILERS DAMAGED AND A FEW INJURIES REPORTED. NUMBER OF
            INJURIES ARE UNKNOWN AT THIS TIME.

&&

KWIDELSKI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningLUBChildress, Hall58 min
Mar 11, 9:32 AM CDTSevere Thunderstorm WarningLUBYoakum43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.